Georgia, 2013

Flash Flooding and Damaging Winds in Georgia, June 17, 2013

June 17, 2013 · NWS FFC · 7 events in 6 counties and zones

A shortwave pushed through the Southeast on the 17th, with an axis of deep moisture in place across mainly north Georgia. Once again, numerous showers and thunderstorms developed, and a few of these had enough rainfall to produce isolated flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$195,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A shortwave pushed through the Southeast on the 17th, with an axis of deep moisture in place across mainly north Georgia. Once again, numerous showers and thunderstorms developed, and a few of these had enough rainfall to produce isolated flash flooding. A couple of these thunderstorms became strong with isolated reports of downed trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 17, 1:58 PM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 17, 1:58 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT MON JUN 17 2013

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MODELS CONTINUE TO PROGG A WET 24 TO 36 HOURS FOR THE CWA. A VERY
MOIST AND UNSTABLE ATMOSPHERE ADDED TO DAYTIME HEATING THIS
AFTERNOON IS CAUSING CONVECTION TO BECOME NUMEROUS ACROSS THE
REGION. THIS SHOULD DIMINISH LATE THIS EVENING...BUT AS THE UPPER
SHORT WAVE AND ASSOCIATED SURFACE TROUGH MOVES CLOSER TO THE
CWA...EXPECT CONVECTION TO INCREASE LATE TONIGHT...MAINLY ACROSS
NORTHWEST GA AND SPREAD SOUTHEAST THROUGH THE DAY TUESDAY. WILL GO
WITH LIKELY TO CATEGORICAL POPS TUESDAY. AS THE SYSTEM PULLS AWAY
TUESDAY NIGHT...THE PRECIP WILL DIMINISH FROM THE NORTHWEST. TEMPS
WILL BE TRICKY TUESDAY. THE NAM IS GOING FOR NO SUNSHINE AND IS
THEREFORE MUCH COOLER THAN THE GFS. WILL GO WITH A COMPROMISE AS
ANY SUNSHINE WILL BOOST TEMPS.

LATEST PROGS INDICATE THAT HIGH K-VALUES OF 40+ WILL CONTINUE UNTIL
THE TROUGH PASSES. WE WILL ALSO HAVE PW OF 1.8 TO 2.2 INCHES.
ALTHOUGH CANT RULE OUT AN ISOLATED SEVERE STORM ON TUESDAY...FEEL
THE BIGGEST THREAT WILL BE HEAVY RAIN WITH THE THUNDERSTORMS. AT
THIS POINT THE PRECIP DOES NOT LOOK LIKE IT WILL BE WIDESPREAD
ENOUGH FOR A FLOOD WATCH...HOWEVER LOCALIZED FLOODING...MAINLY OF
DRAINAGE DITCHES AND LOW LYING AREAS ON ROADS WILL BE POSSIBLE.

17

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HAVE CONTINUED TO TREND TOWARDS THE ECMWF SOLUTION THROUGH THE
EXTENDED PERIOD GIVEN THE GOOD AGREEMENT WITH THE SHORT TERM MODELS
THROUGH MID WEEK. GFS CONTINUES TO BE MORE OF AN OUTLIER WITH THE
DEVELOPMENT OF THE SURFACE LOW FEATURE OVER THE TENNESSEE VALLEY AND
TRACKING IT OVER THE MID-ATLANTIC BY EARLY WEDNESDAY. MODEL
CONSENSUS SHOWS A WEAKER SURFACE FEATURE...TRACKING INTO THE
CAROLINAS AND OVER THE MID-ATLANTIC COAST AS FRONTAL BOUNDARY SAGS
INTO SOUTH GEORGIA. HAVE ADJUSTED POPS AND WX GRIDS ACCORDINGLY TO
ACCOUNT FOR LATEST MODEL CONSENSUS TRENDS.

BY THE LATTER HALF OF THE WEEK...SURFACE HIGH POSITIONED OVER THE
CAROLINAS WILL LIKELY RESULT IN PSEUDO-CAD EVENT...LIMITING
INSTABILITY TO THE PERIPHERY. OVERALL...GIVEN MODEL UNCERTAINTY WITH
THE LATE WEEK SETUP...HAVE OPTED TO MAKE VERY MINOR CHANGES...IF
ANY...TO THE POP AND WX GRIDS.

THE PREVIOUS FORECAST DISCUSSION IS INCLUDED BELOW...

31

/ISSUED AT 513 AM EDT MON JUN 17 2013/
GFS SOLUTION STARTING TO COME INTO BETTER AGREEMENT WITH ECMWF WITH
EXTENT OF ENHANCED MOISTURE FIELD AND MAIN INFLUENCING UPPER LEVEL
FEATURES. BEST CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES TO BE
WITH AN UPPER SHORTWAVE AND WEAK BOUNDARY PUSHING THROUGH THE AREA
AT THE START OF THE LONG TERM. AS FRONT SLOWLY SAGS SOUTHWARD...IT
WILL FOCUS THE GREATER CHANCE POPS FOR DEVELOPMENT ACROSS PORTIONS
OF CENTRAL GEORGIA THROUGH MIDWEEK. BY THURSDAY INTO THE WEEKEND...A
PARENT 1020-1024 MB SFC HIGH SLIDING EAST OF THE MID-ATLANTIC LOOKS
TO RESULT IN HYBRID CAD FOR THE FORECAST AREA. THIS SHOULD SERVE TO
LIMIT INSTABILITY ACROSS PORTIONS OF THE EAST AND POTENTIALLY FOCUS
DIURNALLY DRIVEN CONVECTIVE DEVELOPMENT NEAR THE PERIPHERY. GUIDANCE
HAS DISCREPANCIES ON THE AMOUNT OF OVERRUNNING MOISTURE AND THERE
DOES NOT APPEAR TO BE MUCH ISENTROPIC LIFT FORECAST AT THE MOMENT.
THERE IS STILL DECENT UNCERTAINTY WITH THE AMOUNT OF PRECIP COVERAGE
DUE TO THE PRESENCE OF THE WEDGE SO FUTURE RUNS WILL NEED TO BE
MONITORED FOR ANY INCREASED SIGNALS. ALL CONSIDERED...HAVE SLIGHT TO
LOW END CHANCE POPS THROUGH THE REMAINDER OF THE PERIOD AND TEMPS
LOOK TO BE NEAR TO SLIGHTLY ABOVE NORMAL.

BAKER

&&

.AVIATION...
18Z UPDATE...
WIDESPREAD CONVECTION WILL CONTINUE THIS AFTERNOON AND INTO THE
EARLY EVENING HOURS...THEN THERE SHOULD BE A LULL. THE NEXT SHORT
WAVE AND ASSOCIATED SURFACE TROUGH WILL APPROACH GA FROM THE WEST
LATE TONIGHT AND TUESDAY INCREASING THE CONVECTION AGAIN. WINDS WILL
REMAIN SOUTHWEST THROUGH THE FORECAST. VFR CIGS TODAY...EXCEPT
POSSIBLY DROPPING TO MVFR IN TSRA. CIGS WILL DROP TO MVFR OVER MOST
OF THE AREA AFTER 06Z...THEN LIFT TO VFR TOWARD 18Z TUE.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  82  69  87 /  80  90  40  20
ATLANTA         70  83  69  85 /  90  90  30  20
BLAIRSVILLE     67  77  63  81 /  90  90  30  20
CARTERSVILLE    70  81  67  86 /  90  90  30  20
COLUMBUS        75  89  73  89 /  70  70  60  40
GAINESVILLE     69  80  67  83 /  90  90  30  20
MACON           72  89  72  89 /  60  70  60  40
ROME            70  80  67  87 /  90  90  30  20
PEACHTREE CITY  70  84  68  86 /  90  90  40  30
VIDALIA         71  92  73  88 /  60  50  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....31
AVIATION...17
Hazardous weather outlook, Jun 17, 5:02 AM EST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 AM EDT MON JUN 17 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
602 AM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SHOWER AND THUNDERSTORM POTENTIAL WILL CONTINUE ACROSS THE AREA
THROUGH TONIGHT WITH THE GREATEST CHANCE ACROSS NORTH GEORGIA.
SOME AREAS HAVE EXPERIENCED HEAVY RAINFALL OF SEVERAL INCHES FROM
PREVIOUS OVERNIGHT AND EARLY MORNING STORMS...THEREFORE ANY
CONTINUED DEVELOPMENT AND TRAINING OF STORMS WILL POSE A THREAT
FOR FLASH FLOODING OF LOW LYING AND URBAN AREAS. BESIDES HEAVY
RAINFALL...OTHER MAIN THREATS WITH ANY STORM DEVELOPMENT WILL
INCLUDE FREQUENT LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM POTENTIAL WILL CONTINUE THROUGH THE WEEK AS UPPER
LEVEL DISTURBANCES ENHANCE DEVELOPMENT IN A MOIST AND UNSTABLE
ENVIRONMENT. THE GREATEST CHANCE WILL BE ACROSS NORTH GEORGIA
THROUGH TUESDAY. THE MAIN HAZARDS WITH ANY DEVELOPMENT WILL BE
GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN.

A WEAK SURFACE BOUNDARY LOOKS TO STALL ACROSS PORTIONS OF CENTRAL
GEORGIA INTO MIDWEEK...HELPING TO AID THUNDERSTORM DEVELOPMENT.
BY THURSDAY INTO NEXT WEEKEND A WEAK HIGH PRESSURE SYSTEM LOOKS TO
BUILD INTO THE AREA FROM THE NORTHEAST...WHICH MAY SERVE TO LIMIT
INSTABILITY ACROSS PORTIONS OF THE EAST AND POTENTIALLY FOCUS
DEVELOPMENT NEAR THE PERIPHERY TOWARD THE SOUTH AND WEST PORTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 17, 2:55 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT MON JUN 17 2013

GAZ070-071-172030-
355 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN MONROE AND
LAMAR COUNTIES UNTIL 430 PM EDT...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRENT...MOVING EAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MONROE AND LAMAR COUNTIES...INCLUDING AREAS
AROUND BRENT...REDBONE...JOHNSTONVILLE...GOGGINS...COLLIER...
FORSYTH...DAMES FERRY...PLANT SCHERER...BERNER...JULIETTE AND
BOLINGBROKE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3309 8415 3316 8383 3315 8381 3313 8382
      3312 8380 3303 8372 3298 8372 3296 8370
      3294 8374 3291 8411
TIME...MOT...LOC 1955Z 261DEG 14KT 3302 8402
Special weather statement, Jun 17, 2:58 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 PM EDT MON JUN 17 2013

GAZ061-062-074-075-172030-
358 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
WASHINGTON...WARREN...GLASCOCK AND HANCOCK COUNTIES UNTIL 430 PM
EDT...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAMBURG STATE PARK...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WASHINGTON...WARREN...GLASCOCK AND HANCOCK
COUNTIES...INCLUDING AREAS AROUND HAMBURG STATE PARK...JEWELL...
SHOALS...AGRICOLA...MITCHELL...BEALL SPRINGS...FIVE POINTS...
GIBSON...BASTONVILLE AND REESE. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3327 8244 3318 8258 3314 8285 3332 8290
      3341 8255 3336 8253 3335 8251 3334 8243
      3332 8239 3331 8239
TIME...MOT...LOC 1959Z 258DEG 20KT 3325 8276
Special weather statement, Jun 17, 3:11 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT MON JUN 17 2013

GAZ032-033-172045-
411 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN COBB AND
FULTON COUNTIES UNTIL 445 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KENNESAW STATE UNIVERSITY...MOVING EAST AT
10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS COBB AND FULTON COUNTIES...INCLUDING AREAS
AROUND KENNESAW STATE UNIVERSITY...WHITE WATER PARK...MARIETTA...
KENNESAW...SANDY PLAINS...SWEAT MOUNTAIN...MOUNTAIN PARK...
BIRMINGHAM...MILTON...ROSWELL...ALPHARETTA AND MOUNT BETHEL.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3408 8462 3407 8442 3410 8442 3413 8436
      3417 8435 3419 8433 3419 8429 3400 8423
      3400 8425 3398 8427 3393 8462 3408 8467
TIME...MOT...LOC 2012Z 254DEG 9KT 3404 8454
Special weather statement, Jun 17, 3:58 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT MON JUN 17 2013

GAZ020-021-172130-
458 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN BARTOW AND
CHEROKEE COUNTIES UNTIL 530 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GEORGE WASHINGTON CARVER STATE PARK...MOVING
EAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BARTOW AND CHEROKEE COUNTIES...INCLUDING
AREAS AROUND KELLOGG CREEK...GEORGE WASHINGTON CARVER STATE PARK...
RED TOP MOUNTAIN STATE PARK...OAK GROVE...SUTALLEE...HOBGOOD PARK...
LITTLE RIVER LANDING...BRIDGEMILL...WOODSTOCK...LEBANON...HOLLY
SPRINGS...BUFFINGTON...CANTON...UNION HILL AND HICKORY FLAT.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3419 8431 3417 8436 3413 8436 3410 8442
      3407 8442 3408 8462 3408 8469 3408 8474
      3422 8477 3433 8434
TIME...MOT...LOC 2059Z 258DEG 12KT 3415 8464
Special weather statement, Jun 17, 4:00 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT MON JUN 17 2013

GAZ048-049-059-172130-
500 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN NEWTON...
MORGAN AND JASPER COUNTIES UNTIL 530 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MANSFIELD...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS NEWTON...MORGAN AND JASPER COUNTIES...
INCLUDING AREAS AROUND EUDORA...BRICK STORE...STARRSVILLE...
NEWBORN...MANSFIELD...FARRAR...REESE...RUTLEDGE...HARD LABOR CREEK
STATE PARK AND MADISON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

&&

LAT...LON 3338 8379 3354 8387 3362 8370 3362 8369
      3361 8370 3360 8368 3366 8364 3371 8352
      3349 8340
TIME...MOT...LOC 2100Z 250DEG 21KT 3350 8371
Special weather statement, Jun 17, 4:07 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT MON JUN 17 2013

GAZ076-172115-
507 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JEFFERSON
COUNTY UNTIL 515 PM EDT...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING EAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JEFFERSON COUNTY...INCLUDING AREAS AROUND
MOXLEY AND LOUISVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

&&

LAT...LON 3289 8228 3288 8245 3306 8248 3309 8228
      3296 8227 3293 8227
TIME...MOT...LOC 2107Z 263DEG 11KT 3298 8236

The radar

The Atlanta radar (KFFC), 98 km away, was scanning. The volume nearest the first event began at 21:13 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 3 flash flood. Local standard time, as filed.

Thunderstorm Wind, Cherokee

When
June 17, 4:15 PM EST
Where
Cherokee County, 0.9 mi SW of North Canton
Measured
45 kt (52 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
34.240, -84.490

The Cherokee County Emergency Manager reported that a tree fell on a house on Kennett Street. A tree also fell on a vehicle nearby.

Thunderstorm Wind, Cherokee

When
June 17, 5:05 PM EST
Where
Cherokee County, 0.9 mi SW of North Canton
Measured
40 kt (46 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.240, -84.490

The Cherokee County Emergency Manager reported that a tree fell on a house on McClain Street in Canton.

Flash Flood, Oconee

When
June 17, 6:15 PM EST to 9:00 PM EST
Where
Oconee County, 1.04 mi WSW of Ben Dowdy to 0.32 mi SE of Eastville
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.895, -83.447

Heavy rain overwhelmed the storm drains in Watkinsville and caused flood waters to enter the basement of a church at the corner of Main Street and Simonton Bridge Road. The water got up to one foot deep in the basement. There appeared to be no debris blockage contributing to the flooding.

Thunderstorm Wind, Troup

When
June 17, 6:20 PM EST to 6:25 PM EST
Where
Troup County, 0.5 mi S of Stallings to 1.89 mi SE of Hilyer
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
33.093, -85.029

The Troup County Emergency Manager reported that at least 10 trees were down across the county. One fell on a house along Hill Street.

Flash Flood, Carroll

When
June 17, 6:30 PM EST to 9:15 PM EST
Where
Carroll County, 2.7 mi E of Banning Mills to 2.97 mi ENE of Banning Mills
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.523, -84.873

Several farm ponds in the southeast area of Carroll County overflowed causing minor erosion damage to the dams and briefly flooding nearby roads downstream.

Flash Flood, Coweta

When
June 17, 6:30 PM EST to 9:15 PM EST
Where
Coweta County, 1.68 mi WNW of Roscoe to 0.92 mi W of Roscoe
Cause
Heavy Rain
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.509, -84.847

A farm pond in northwest Coweta County overflowed and briefly flooded a portion of Adcock Road.

Thunderstorm Wind, Meriwether

When
June 17, 6:55 PM EST
Where
Meriwether County, 0.9 mi NE of Luthersville
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.210, -84.740

The Meriwether County Emergency Manager reported that two trees fell on houses in Luthersville, one on Gilbert Circle. Five to six other trees were down across town as well.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464505, 464506, 455443, 464510, 455393, 455439, 464508.